MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERIKA CEMENTLESS; GMK SPHERIKA FEMUR POROUS TIGROWTHC+HA S4R

MEDACTA INTERNATIONAL SA GMK SPHERIKA CEMENTLESS; GMK SPHERIKA FEMUR POROUS TIGROWTHC+HA S4R
Model Number 02.12.KA164R
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 september 2025: lot 2346861: (b)(4) items manufactured and released on 19-jun-2024.Expiration date: 2029-06-04.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation by meadcta medical affairs manager: a revision surgery was performed 9 months after the implantation of a tka due to femoral component loosening.The available x-ray images clearly confirm the finding, showing radiolucent lines at the bone-implant interface.Given the relatively early occurrence of this failure, it is likely that osseointegration did not take place.Identifying an exact cause is challenging in this case, as the etiology is often multifactorial, potentially involving both the patient's biological characteristics and technical aspects of bone preparation and component implantation.Based on the current information, no definitive conclusions can be drawn.Root cause: aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.
 
Event or Problem Description
The surgeon observed that the femoral component had become loose as a result of the aseptic condition.At about 9 months post primary the surgeon revised the insert and the femoral component.The surgery was completed successfully.

Brand Name
GMK SPHERIKA CEMENTLESS
Common Device Name
GMK SPHERIKA FEMUR POROUS TIGROWTHC+HA S4R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key23336139
Report Number3005180920-2025-00984
Device Sequence Number9452439
Product Code MBH
UDI-Device Identifier07630542702525
UDI-Public07630542702525
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K223548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.KA164R
Device Lot Number2346861
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown